Ask The Doctor > Questions & Answers > Is it possible an overdose of vitamin B complex?

Is it possible an overdose of vitamin B complex?

Patient: Can a person overdose on vitamin b compound

 

 

Doctor: If you take the RDA (recommended daily allowance) is not likely that you are going to have vitamin overdose. Regarding o f which vitamins may cause overdose symptoms, for example: Niacin flush (excess of vitamin B3) is uncomfortable, and may last  2 to 8 hours. Vitamins A and D may cause symptoms when taken large doses daily for months, but a single large dose of these vitamins is rarely harmful. Complex B vitamins usually do not cause symptoms, and the excess is eliminates by urine. Also minerals, as iron and calcium may cause overdose if taken in excess but when medical care is given promptly usually there is a full recovery.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment